Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Bismarck, ND

August 5, 20116 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2011, 4:23 PM MDT for 6 counties in North Dakota. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 4:23 PM MDT (22:23 UTC)
Expired
Aug 5, 2011, 5:30 PM MDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, ND, Hettinger County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 4:45 PM MDTTSTM WND DMGGlen Ullin, ND6 TO 8 INCH DIAMETER TREES SNAPPED. ESTIMATED 70 MILE PER HOUR WINDS. STRONG WINDS LASTED 10 TO 15 MINUTES. 1.80 INCH PRECIPITATION.
Aug 5, 4:50 PM MDTTSTM WND DMGNne Hebron, ND2 TO 3 INCH DIAMETER TREES BLOWN OVER. WINDS ESTIMATED 65-70 MPH.
Aug 5, 4:53 PM MDTTSTM WND GST 60Glen Ullin, NDESTIMATED WIND GUSTS OF AT LEAST 60 MPH. ZERO VISIBILITY. WINDS ONGOING. REPORT RELAYED BY WARNING POINT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 12:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS53 KBIS 052223
SVRBIS
NDC037-041-057-059-065-089-052330-
/O.NEW.KBIS.SV.W.0256.110805T2223Z-110805T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 630 PM CDT/530 PM MDT/

* AT 522 PM CDT/422 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM HEBRON TO 15 MILES WEST OF HEART BUTTE
  DAM...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLEN ULLIN AND HANNOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4701 10218 4702 10214 4710 10214 4713 10198
      4713 10139 4665 10153 4655 10222
TIME...MOT...LOC 2223Z 250DEG 29KT 4692 10199 4659 10211
WIND...HAIL 60MPH <.75IN

$$

HEINERT
4 follow-up statements
444 
WWUS53 KBIS 052229
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
529 PM CDT FRI AUG 5 2011

NDC037-041-057-059-065-089-052330-
/O.CON.KBIS.SV.W.0256.000000T0000Z-110805T2330Z/
GRANT ND-HETTINGER ND-MERCER ND-OLIVER ND-STARK ND-MORTON ND-
529 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MORTON...EASTERN STARK...SOUTHWESTERN OLIVER...SOUTHWESTERN MERCER...
NORTHEASTERN HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 630 PM
CDT/530 PM MDT/...

AT 526 PM CDT/426 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HEBRON TO 11 MILES WEST OF HEART BUTTE
DAM...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLEN ULLIN AND HANNOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4701 10218 4702 10214 4710 10214 4713 10198
      4713 10139 4665 10153 4655 10222
TIME...MOT...LOC 2230Z 250DEG 29KT 4696 10197 4662 10200
WIND...HAIL 80MPH <.75IN

$$

HEINERT
187 
WWUS53 KBIS 052248
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT FRI AUG 5 2011

NDC041-089-052256-
/O.CAN.KBIS.SV.W.0256.000000T0000Z-110805T2330Z/
HETTINGER ND-STARK ND-
448 PM MDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK AND NORTHEASTERN
HETTINGER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4700 10211 4702 10214 4710 10214 4713 10198
      4713 10139 4665 10153 4659 10203
TIME...MOT...LOC 2246Z 250DEG 33KT 4692 10191 4683 10174
          4665 10180

$$

NDC037-057-059-065-052330-
/O.CON.KBIS.SV.W.0256.000000T0000Z-110805T2330Z/
GRANT ND-MERCER ND-OLIVER ND-MORTON ND-
548 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MORTON...SOUTHWESTERN OLIVER...SOUTHWESTERN MERCER AND NORTHWESTERN
GRANT COUNTIES UNTIL 630 PM CDT/530 PM MDT/...

AT 545 PM CDT/445 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF HEBRON TO GLEN ULLIN TO
HEART BUTTE DAM...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  HANNOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING IS ALSO IN EFFECT FOR WESTERN MORTON COUNTY. FOR 
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS 
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4700 10211 4702 10214 4710 10214 4713 10198
      4713 10139 4665 10153 4659 10203
TIME...MOT...LOC 2246Z 250DEG 33KT 4692 10191 4683 10174
          4665 10180
WIND...HAIL 80MPH <.75IN

$$

HEINERT/SCHECK
513 
WWUS53 KBIS 052301
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT FRI AUG 5 2011

NDC037-057-059-065-052330-
/O.CON.KBIS.SV.W.0256.000000T0000Z-110805T2330Z/
GRANT ND-MERCER ND-OLIVER ND-MORTON ND-
601 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MORTON...SOUTHWESTERN OLIVER...SOUTH CENTRAL MERCER AND NORTHWESTERN
GRANT COUNTIES UNTIL 630 PM CDT/530 PM MDT/...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF GLEN ULLIN TO 7 MILES WEST OF
NEW SALEM TO 5 MILES WEST OF ALMONT...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  HANNOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4696 10210 4698 10208 4699 10197 4702 10187
      4713 10139 4665 10153 4659 10203
TIME...MOT...LOC 2301Z 250DEG 33KT 4698 10169 4689 10152
          4671 10158
WIND...HAIL 70MPH <.75IN

$$

HEINERT/SCHECK
642 
WWUS53 KBIS 052329
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT FRI AUG 5 2011

NDC037-057-059-065-052339-
/O.EXP.KBIS.SV.W.0256.000000T0000Z-110805T2330Z/
GRANT ND-MERCER ND-OLIVER ND-MORTON ND-
629 PM CDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORTON...
SOUTHWESTERN OLIVER...SOUTH CENTRAL MERCER AND NORTHWESTERN GRANT
COUNTIES WILL EXPIRE AT 630 PM CDT/530 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN PORTIONS OF OLIVER...GRANT...AND MORTON COUNTIES UNTIL 645 
PM CDT.

LAT...LON 4696 10210 4698 10208 4699 10197 4702 10187
      4713 10139 4665 10153 4659 10203
TIME...MOT...LOC 2329Z 250DEG 33KT 4707 10134 4698 10117
          4680 10123

$$

HEINERT/SCHECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:45 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 5, 1:45 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI AUG 5 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

MAJOR FORECAST CONCERN WILL BE THUNDERSTORMS CHANCES...SOME
SEVERE...AND THE POSSIBILITY OF HEAVY RAINFALL THIS EVENING AND
TONIGHT. MODELS ARE IN FAIRLY GOOD AGREEMENT...BUT DIFFER IN A FEW
KEY AREAS...SO HAVE TRENDED TOWARDS THE MORE CONSISTENT ECMWF
SOLUTION. FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT DUE TO THE
POTENTIAL OF HEAVY RAINFALL AMOUNTS OVER NEARLY SATURATED AREAS.

CURRENTLY...DOMINANT SUBTROPICAL RIDGING REMAINS IN PLACE OVER THE
SOUTHEASTERN CONUS...WHILE A LARGE LOW IS SLOWLY MAKING ITS WAY
ACROSS NORTHERN CANADA. THE RESULT IS NEARLY ZONAL FLOW ACROSS THE
NORTHERN PLAINS...THROUGH WHICH A FEW SHORTWAVES ARE TRAVERSING
ACROSS THE REGION. MEANWHILE...A NEARLY STATIONARY FRONT REMAINS
DRAPED EAST TO WEST ACROSS THE CENTER OF THE STATE . THESE IMPULSES
HAVE BEEN PRODUCING SHOWERS AND THUNDERSTORMS ALONG THE FRONT
TODAY...AND WILL LIKELY CONTINUE THROUGH THE EVENING UNTIL THE MAIN
SHORTWAVE TROUGH APPROACHES THE CWA THIS AFTERNOON AND EVENING.

THE TROUGH...ACTING IN CONJUNCTION WITH A DEVELOPING SURFACE LOW AND
VARIOUS BOUNDARIES...IS EXPECTED TO DEVELOP NUMEROUS SHOWERS AND
THUNDERSTORMS...AND PUSH THEM THROUGH THE STATE OVER THE NEXT
SEVERAL HOURS. THIS WILL CAUSE THE STORMS NOW RESIDING ALONG THE
FRONT TO BECOME MORE WIDESPREAD ACROSS THE ENTIRE STATE.
HOWEVER...THE FRONT WILL STILL REMAIN THE FOCUS FOR SURFACE
CONVERGENCE...AND THEREFORE WILL MARK THE AREA OF THE BEST CHANCES
FRO STRONGER STORMS AND HEAVIER RAINFALL. WITH PRECIPITABLE WATER
AMOUNTS APPROACHING 2 INCHES OVER THE CWA THIS EVENING AND
TONIGHT...HEAVY RAINFALL IS POSSIBLE THROUGHOUT THE REGION...AND
WIDESPREAD AREAS 1 TO 2 INCHES OF STORM TOTAL PRECIPITATION ARE NOT
OUT OF THE QUESTION. DUE TO THE POTENCY OF THIS WAVE...AND THE
BUILDING INSTABILITY...SOME THUNDERSTORMS COULD GO SEVERE...WITH THE
LARGEST THREAT BEING STRONG WINDS AND LARGE HAIL. HEAVIEST
PRECIPITATION IS EXPECTED TO OCCUR BEGIN AROUND 00 UTC IN THE
WEST...AND BY 06Z IN MY CENTRAL AND WESTERN ZONES. CLEARING WILL
BEGIN GRADUALLY IN THE WEST BY SATURDAY MORNING AND SHOULD EXIT THE
FORECAST AREA COMPLETELY BY 00Z SATURDAY EVENING.

ONCE THE STORM EXITS THE STATE...SURFACE HIGH PRESSURE AND MID LEVEL
SHORTWAVE RIDGING WILL BUILD INTO THE CWA FOR THE REMAINDER OF THE
TERM. PLEASANT WEATHER AND MOSTLY CLEAR SKIES ARE FORECAST.
TEMPERATURES TONIGHT SHOULD DROP TO THE LOW 60S. WITH COOLER AIR
FILTERING IN BEHIND THE STORM...TEMPERATURES WILL DROP TO BELOW
NORMAL FOR THE REST OF THE TERM...WITH HIGHS TOMORROW REMAINING IN
THE 70S AND LOWS DROPPING WELL INTO THE 50S.

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...

THE NORTHERN PLAINS WILL REMAIN IN AN ACTIVE WESTERLY UPPER FLOW
PATTERN THROUGH EARLY NEXT WEEK...RESULTING IN CHANCES FOR
THUNDERSTORMS EACH PERIOD. MORE UNCERTAINTY MID NEXT WEEK AS OUR
FLOW ALOFT TRANSITIONS TO MORE NORTHWEST WITH MID/UPPER FORCING MORE
QUESTIONABLE. TEMPERATURES WILL AVERAGE NEAR/SLIGHTLY BELOW NORMAL
SATURDAY THROUGH MONDAY...THEN WELL BELOW AVERAGE TUE & WED.

ON SUNDAY A CLOSED MID LEVEL LOW PUSHING EAST ACROSS SOUTH CENTRAL
CANADA WILL DRAG A TROUGH OF SFC LOW PRESSURE THROUGH THE DAKOTAS
RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. CAA ON THE BACKSIDE OF THIS SYSTEM ALONG WITH
SEVERAL EMBEDDED SHORT WAVE TROUGHS LOOKS TO THEN BRING CONTINUED
CHANCES FOR INSTABILITY SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY
NIGHT. DRY SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION FOR
TUESDAY/TUESDAY NIGHT.

COOLER TEMPERATURES ARE FORECAST TUESDAY INTO WEDNESDAY AS THE UPPER
JET STREAM SAGS TO OUR SOUTH AND NORTHWEST UPPER LEVEL FLOW DEVELOPS
OVER THE NORTHERN PLAINS. MODELS ARE FLIP FLOPPING ON WHETHER TO
BRING ADDITIONAL WEAK DISTURBANCES THROUGH THE REGION IN THE
NORTHWEST FLOW. FOR NOW WILL LEAVE TUESDAY-THURS NIGHT DRY.

&&

.AVIATION...
CONVECTION WILL BE AN ONGOING CONCERN TODAY...WITH SHOWERS AND
THUNDERSTORMS ALREADY OCCURRING NEAR KMOT/KISN/KDIK...AND EXPECTED TO
BECOMES WIDESPREAD BY 00 UTC. DESPITE VFR CONDITIONS PREVAILING AT
THE MOMENT...CONDITIONS WITHIN THUNDERSTORMS WILL LIKELY SEE
MVFR/IFR WITH STRONG WINDS...HEAVY RAIN...AND POSSIBLE HAIL.
THREAT OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF IN THE
WEST BY 12 UTC...BUT WILL CONTINUE AT OTHER TERMINALS FOR THE
DURATION OF THE TAF PERIOD. MVFR WILL BE AN ISSUE ONCE RAIN ENDS
AS WELL...WITH LOW CLOUD DECKS ALMOST CERTAIN AND FOG ALSO A
POSSIBILITY. SOME UNCERTAINTY REMAINS ON EXACT PLACEMENT OF
HEAVIEST THUNDERSTORMS...WILL AMEND AS NECESSARY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
SATURDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

&&

SHORT TERM/AVIATION...BPN/RK
LONG TERM...NH
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT FRI AUG 5 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
339 PM CDT FRI AUG 5 2011 /239 PM MDT FRI AUG 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...SPREADING FROM
WESTERN INTO CENTRAL NORTH DAKOTA TONIGHT INTO SATURDAY. SOME
SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS OF HAIL UP TO
GOLFBALL SIZE...AND STRAIGHT LINE WIND GUSTS AROUND 60 MPH. IN
ADDITION...HEAVY RAINFALL IS EXPECTED...LIKELY LEADING TO LOCALIZED
FLASH FLOODING. THE THREAT OF HEAVY RAIN WILL CONTINUE OVERNIGHT
AND INTO SATURDAY...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE
94 CORRIDOR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND
CENTRAL NORTH DAKOTA. PLEASE REFER TO THAT BULLETIN FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLASH FLOOD WATCH CONTINUES INTO SATURDAY...WITH LINGERING
LOCALLY HEAVY RAIN POSSIBLE...ESPECIALLY NORTH AND EAST OF THE
MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

KINNEY

In the hours before

Local storm report, Aug 5, 3:17 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
417 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E1.00 INCH       STARK              ND   PUBLIC

            RELAYED BY MEDIA.

&&

MHOLLAN
Local storm report, Aug 5, 3:28 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E1.25 INCH       STARK              ND   PUBLIC

            RELAYED BY MEDIA.

0420 PM     HEAVY RAIN       BELFIELD                46.89N 103.20W
08/05/2011  M2.90 INCH       STARK              ND   PUBLIC

            2.90 INCHES OF RAIN IN APPROX. 45 MIN. REPORT RELAYED BY
            MEDIA.

&&

MHOLLAN
Local storm report, Aug 5, 3:51 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND GST     DICKINSON               46.88N 102.79W
08/05/2011  M58 MPH          STARK              ND   ASOS

&&

MHOLLAN
Local storm report, Aug 5, 3:57 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     4 ENE SCHEFIELD         46.70N 102.78W
08/05/2011  E60 MPH          STARK              ND   TRAINED SPOTTER

            50-60 MPH WIND GUST.

&&

MHOLLAN
Local storm report, Aug 5, 3:59 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
459 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     NON-TSTM WND GST 4 E DICKINSON           46.88N 102.71W
08/05/2011  E75 MPH          STARK              ND   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST
            OF DICKINSON.

&&

RK
Local storm report, Aug 5, 4:05 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
505 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     4 E DICKINSON           46.88N 102.71W
08/05/2011  E75.00 MPH       STARK              ND   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST
            OF DICKINSON.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:47 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope, Stark58 min
Aug 4, 10:59 PM MDTSevere Thunderstorm WarningBISMcLean, Ward61 min
Aug 5, 12:00 AM MDTSevere Thunderstorm WarningBISMcLean, Sheridan37 min
Aug 5, 1:59 AM MDTAreal Flood AdvisoryBISSheridan, Wells6 hr
Aug 5, 11:18 AM MDTAreal Flood AdvisoryBISBillings, Dunn, Golden Valley, McKenzie6 hr
Aug 5, 1:19 PM MDTSevere Thunderstorm WarningBISBowman, Slope56 min
Aug 5, 1:26 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley29 min
Aug 5, 2:18 PM MDTFlash Flood WarningBISBillings, Dunn, Stark6 hr
Aug 5, 2:44 PM MDTFlash Flood WarningBISBillings, Golden Valley, Slope2 hr
Aug 5, 2:51 PM MDTSevere Thunderstorm WarningBISDunn, Stark54 min
Aug 5, 3:13 PM MDTSevere Thunderstorm WarningBISBowman47 min
Aug 5, 3:45 PM MDTSevere Thunderstorm WarningBISDunn, Stark60 min
Aug 5, 3:59 PM MDTFlash Flood WarningBISStark6 hr
Aug 5, 4:34 PM MDTTornado WarningBISMorton26 min
Aug 5, 4:42 PM MDTAreal Flood AdvisoryBISGrant, Mercer, Morton, Oliver93 min
Aug 5, 5:04 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Oliver41 min
Aug 5, 5:19 PM MDTSevere Thunderstorm WarningBISGrant, Morton39 min
Aug 5, 5:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.